Article

Cefadroxil Induced Toxic Epidermal Necrolysis: A Case Report

Megha Hegde1, Saurav Raj1★, Anil Ashvil2, Dhananjay Tikadar1, Sanatkumar Bharamu Nyamagoud1★ Corresponding author

  1. 1Department of Pharmacy Practice, KLE College of Pharmacy (A Constituent unit of KLE Academy of Higher Education and Research, Belagavi), Vidyanagar, Hubballi, Karnataka, INDIA.
  2. 2Department of Pharmacy Practice, NGSM Institute of Pharmaceutical Sciences, NITTE (Deemed to be University), Mangaluru, Karnataka, INDIA.

CORRESPONDENCE

Saurav Raj

Department of Pharmacy Practice, KLE College of Pharmacy (A Constituent unit of KLE Academy of Higher Education and Research, Belagavi), Vidyanagar, Hubballi, Karnataka, INDIA.

dr.rajsaurav@gmail.com

Received: 21-09-2023; Revised: 11-10-2023; Accepted: 04-11-2023.

Volume 14, Issue 1 · pp. 263–267 · PUBLISHED · DOI: 10.5530/ijpi.14.1.33

View on IJPI original site ↗

ABSTRACT

Background: Toxic Epidermal Necrolysis (TEN), also known as Lyell's syndrome, is a rare but severe connective tissue condition that is a common cause of substantial skin damage as well as mucous membrane breakdown. This condition is distinguished by the detachment of the epidermis presenting as blisters and denuded skin areas along with erythema. Supportive care is typically the mainstay in the primary treatment of TEN. The effectiveness of systemic steroids remains uncertain due to the limited availability of studies that directly compare the utility of these therapeutic approaches. Here, we report a case where TEN was successfully treated with dexamethasone. Case Presentation:We present a case of an 18-year-old female patient who presented with complaints of itchy skin lesions, multiple purpuras and petechiae following ingestion of a dose of a cefadroxil tablet. A diagnosis of cefadroxil-induced Toxic Epidermal Necrolysis was made. Hydration therapy along with systemic steroids and topical treatments were administered to the patient. The lesions healed gradually and the condition of the patient improved.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Hegde, M., Raj, S., Ashvil, A., Tikadar, D., & Nyamagoud, S. B. (). Cefadroxil Induced Toxic Epidermal Necrolysis: A Case Report. International Journal of Pharmaceutical Investigation, 14(1), 263–267. https://doi.org/10.5530/ijpi.14.1.33